Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 64, NWS Tulsa, OK

March 31, 2015Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 31, 2015, 11:51 PM CDT for Okmulgee County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2015, 11:51 PM CDT (04:51 UTC)
Expired
Apr 1, 2015, 12:30 AM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 9:40 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1642 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1964 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WUUS54 KTSA 010451
SVRTSA
OKC111-010530-
/O.NEW.KTSA.SV.W.0064.150401T0451Z-150401T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL OKMULGEE COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 1230 AM CDT

* AT 1150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORRIS...
  AND MOVING NORTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...BALD HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3569 9594 3578 9578 3576 9577 3573 9577
      3572 9575 3566 9571 3557 9571 3555 9575
      3555 9581
TIME...MOT...LOC 0451Z 158DEG 9KT 3561 9579

HAIL...1.25IN
WIND...60MPH

$$
1 follow-up statement
190 
WWUS54 KTSA 010523
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1223 AM CDT WED APR 1 2015

OKC111-010533-
/O.EXP.KTSA.SV.W.0064.000000T0000Z-150401T0530Z/
OKMULGEE OK-
1223 AM CDT WED APR 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OKMULGEE COUNTY
WILL EXPIRE AT 1230 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...SEVERE THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.

LAT...LON 3569 9594 3578 9578 3576 9577 3573 9577
      3572 9575 3566 9571 3557 9571 3555 9575
      3555 9581
TIME...MOT...LOC 0523Z 158DEG 9KT 3568 9583

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 11:47 PM CDT, 4 minutes earlier.

Area forecast discussion, Mar 31, 11:47 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT TUE MAR 31 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
THUNDERSTORMS HAVE REMAINED ISOLATED ACROSS SOUTHEAST OK
ALTHOUGH ACTIVITY ACROSS CENTRAL OK WILL LIKELY MAKE A RUN
INTO SOUTHEAST OKLAHOMA AFTER 07-08Z. ELSEWHERE...EXPECT
MVFR/OCCASIONAL IFR CIGS TO DEVELOP...WITH IMPROVING CONDITIONS
LATER WEDNESDAY MORNING. ADDITIONAL SHOWER/THUNDERSTORMS
POSSIBLE LATER WEDNESDAY AFTERNOON ACROSS SOUTHEAST OK INTO
NORTHWEST AR...AND HAVE INCLUDED VCTS FOR THOSE TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 833 PM CDT TUE MAR 31 2015/

DISCUSSION...
ISOLATED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED THIS EVENING
NEAR A SURFACE BOUNDARY THAT EXTENDS FROM NEAR OKEMAH TO WEBBERS FALLS
AND INTO WEST-CENTRAL ARKANSAS NEAR INTERSTATE 40. THE MAIN THREAT FROM
THESE STORMS IS VERY LARGE HAIL. THIS ACTIVITY IS EXPECTED TO FADE OVER
THE NEXT COUPLE OF HOURS AS WE LOSE DAYTIME HEATING. OUR FOCUS WILL THEN TURN
OUT TO OUR WEST WHERE SCATTERED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED
ACROSS WESTERN OKLAHOMA AND NORTH TEXAS. THIS ACTIVITY IS EXPECTED TO
CONGEAL TOGETHER AND SPREAD TO THE EAST OVERNIGHT AND MOVE INTO EASTERN
OKLAHOMA AFTER MIDNIGHT. HAVE ADJUSTED POPS AFTER 6Z TO ACCOUNT FOR
THIS TREND. OTHERWISE...CURRENT FORECAST FOR TONIGHT IS ON TRACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   59  82  65  82 /  30  20  20  50
FSM   59  78  61  81 /  50  40  20  30
MLC   63  80  67  81 /  60  30  20  30
BVO   51  82  62  79 /  20  20  20  60
FYV   50  74  60  75 /  10  30  20  30
BYV   52  74  60  76 /  10  30  20  30
MKO   58  77  63  78 /  60  30  20  40
MIO   55  79  64  75 /  10  30  20  50
F10   59  79  65  81 /  60  30  20  30
HHW   61  77  63  80 /  50  50  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...18
Hazardous weather outlook, Mar 31, 11:02 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1102 PM CDT TUE MAR 31 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1102 PM CDT TUE MAR 31 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EAST-CENTRAL OKLAHOMA.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EAST-CENTRAL OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE INTO THE
EARLY MORNING HOURS ACROSS EAST-CENTRAL OKLAHOMA NEAR THE INTERSTATE
40 CORRIDOR. THESE STORMS WILL PRODUCE VERY LARGE HAIL AND VERY HEAVY
RAIN THAT COULD LEAD TO FLOODING OF LOW LYING AREAS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE INTO EASTERN OKLAHOMA LATE
TONIGHT FROM WESTERN ARKANSAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE
BY THE TIME THEY MOVE INTO THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
STRONG INSTABILITY WILL AGAIN DEVELOP WEDNESDAY AND SUPPORT
A LIMITED RISK OF SEVERE STORMS...HOWEVER LESS WIND SHEAR WILL
LOWER THE MAGNITUDE OF SEVERE WEATHER POTENTIAL.

A STRONGER STORM SYSTEM WILL SWEEP THROUGH THE PLAINS LATE
THURSDAY INTO FRIDAY...WITH AN ASSOCIATED COLD FRONT PASSING
THROUGH THE REGION. STORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF
THE FRONT ALONG WITH WITH CONDITIONS SUPPORTIVE OF SEVERE
WEATHER. A BRIEF PERIOD OF DRY AND COOLER CONDITIONS RETURN FOR
SATURDAY INTO SUNDAY. HOWEVER...THUNDERSTORM CHANCES RETURN BY
LATE SUNDAY INTO MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 31, 10:11 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT TUE MAR 31 2015

OKZ066-010400-
OKMULGEE OK-
1011 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL OKMULGEE

AT 1012 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
OKMULGEE STATE PARK...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OKMULGEE...MORRIS...PRESTON...
BEGGS AND OKMULGEE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3583 9590 3557 9583 3555 9619 3571 9619
TIME...MOT...LOC 0312Z 252DEG 11KT 3564 9614
Special weather statement, Mar 31, 10:13 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT TUE MAR 31 2015

OKZ070-071-074-010400-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-
1013 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     WESTERN HASKELL AND EASTERN MCINTOSH

IN EAST CENTRAL OKLAHOMA
     SOUTHERN MUSKOGEE

AT 1014 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF PIERCE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHECOTAH...STIDHAM...ONAPA...
PIERCE...RENTIESVILLE...WARNER AND LAKE EUFAULA STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3551 9574 3556 9530 3524 9530 3527 9545
      3529 9545 3530 9550 3528 9552 3533 9574
TIME...MOT...LOC 0314Z 262DEG 9KT 3542 9567
Local storm report, Mar 31, 10:32 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     HAIL             WELTY                   35.62N 96.40W
03/31/2015  E2.50 INCH       OKFUSKEE           OK   PUBLIC

&&

RJS
Local storm report, Mar 31, 11:03 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             PIERCE                  35.43N 95.72W
03/31/2015  E1.00 INCH       MCINTOSH           OK   PUBLIC

            HAIL FELL JUST EAST OF PIERCE. TIME ESTIMATED VIA RADAR.
            RELAYED VIA BROADCAST MEDIA SOCIAL MEDIA ACCOUNT.

&&

KAH
Local storm report, Mar 31, 11:14 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             4 E PIERCE              35.43N 95.65W
03/31/2015  E0.88 INCH       MCINTOSH           OK   EMERGENCY MNGR

            REPORTED AT INTERSTATE 40 AND STATE HIGHWAY 150. TIME
            ESTIMATED VIA RADAR.

&&

KAH
Special weather statement, Mar 31, 11:47 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT TUE MAR 31 2015

OKZ066-071-010515-
MCINTOSH OK-OKMULGEE OK-
1147 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CENTRAL MCINTOSH

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

AT 1147 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
HOFFMAN...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HENRYETTA...DEWAR...HOFFMAN...
GRAYSON AND PIERCE.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3546 9604 3558 9583 3544 9570 3531 9586
TIME...MOT...LOC 0447Z 146DEG 8KT 3546 9586

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:56 PM CDTSpecial Weather StatementTSAHaskell49 min
Mar 31, 8:22 PM CDTSevere Thunderstorm WarningTSAOkfuskee38 min
Mar 31, 8:42 PM CDTSpecial Weather StatementTSAMcIntosh48 min
Mar 31, 8:52 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Pittsburg38 min
Mar 31, 8:54 PM CDTSevere Thunderstorm WarningTSAOkfuskee51 min
Mar 31, 9:24 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg51 min
Mar 31, 9:25 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee50 min
Mar 31, 10:11 PM CDTSpecial Weather StatementTSAOkmulgee49 min
Mar 31, 10:13 PM CDTSpecial Weather StatementTSAMcIntosh47 min
Mar 31, 10:26 PM CDTSevere Thunderstorm WarningTSAMcIntosh49 min
Mar 31, 10:52 PM CDTAreal Flood AdvisoryTSAMcIntosh113 min
Mar 31, 11:11 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee49 min
Mar 31, 11:47 PM CDTSpecial Weather StatementTSAMcIntosh28 min
Mar 31, 11:52 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okmulgee27 min
Apr 1, 1:08 AM CDTSpecial Weather StatementTSAOkfuskee37 min
Apr 1, 1:58 AM CDTSpecial Weather StatementTSAPittsburg32 min
Apr 1, 2:07 AM CDTSpecial Weather StatementTSAOkfuskee38 min
Apr 1, 2:15 AM CDTSpecial Weather StatementTSAPittsburg45 min
Apr 1, 2:21 AM CDTSpecial Weather StatementTSAOsage24 min
Apr 1, 2:34 AM CDTSevere Thunderstorm WarningTSAOsage21 min
Apr 1, 2:43 AM CDTSpecial Weather StatementTSAPushmataha47 min
Apr 1, 2:54 AM CDTSpecial Weather StatementTSACreek, Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee51 min
Apr 1, 3:21 AM CDTSpecial Weather StatementTSAOsage24 min
Apr 1, 3:23 AM CDTSpecial Weather StatementTSAWashington37 min
Apr 1, 3:24 AM CDTSpecial Weather StatementTSAPushmataha51 min
Apr 1, 3:31 AM CDTSevere Thunderstorm WarningTSAWashington29 min
Apr 1, 4:12 AM CDTSpecial Weather StatementTSAHaskell, Muskogee, Wagoner48 min
Apr 1, 4:21 AM CDTSpecial Weather StatementTSAWagoner39 min
Apr 1, 12:10 PM CDTSpecial Weather StatementTSAOttawa35 min
Apr 1, 5:41 PM CDTSpecial Weather StatementTSAChoctaw34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.